Special symmetries of Banach spaces isomorphic to Hilbert spaces

Volume 200 / 2010

Jarno Talponen Studia Mathematica 200 (2010), 31-40 MSC: Primary 46C15, 43A35; Secondary 46B08, 43A07. DOI: 10.4064/sm200-1-2

Abstract

We characterize Hilbert spaces among Banach spaces in terms of transitivity with respect to nicely behaved subgroups of the isometry group. For example, the following result is typical: If X is a real Banach space isomorphic to a Hilbert space and convex-transitive with respect to the isometric finite-dimensional perturbations of the identity, then X is already isometric to a Hilbert space.

Authors

  • Jarno TalponenInstitute of Mathematics
    Aalto University
    P.O. Box 1100
    FI-00076 Aalto, Finland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image